Alert archive / Pennsylvania / Freeze Warnings in 2012

Freeze Warning 15, NWS State College, PA

April 28, 201222 counties in Pennsylvania

NWS State College, PA issued this freeze warning at Apr 28, 2012, 2:34 PM EDT for 22 counties in Pennsylvania. It took effect at Apr 29, 2012, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2012, 2:34 PM EDT (18:34 UTC)
In effect from
Apr 29, 2012, 2:00 AM EDT
Expired
Apr 29, 2012, 9:00 AM EDT
In force
7 hr
Issued by
NWS State College, PA
All 22 counties

Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Elk County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA

The radar

The State College radar (KCCX), 37 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2078 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-131 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WWUS71 KCTP 281834
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
234 PM EDT SAT APR 28 2012

PAZ033-281945-
/O.CAN.KCTP.FZ.A.0009.120429T0600Z-120429T1300Z/
SOMERSET-
INCLUDING THE CITY OF...SOMERSET
234 PM EDT SAT APR 28 2012

...FREEZE WATCH HAS BEEN CANCELLED...

GRADUAL CLEARING FROM NORTH TO SOUTH TOWARD DAYBREAK SUNDAY WILL
ALLOW TEMPERATURES TO SETTLE INTO THE LOWER TO MID 30S FOR AN
OVERNIGHT LOW.

PATCHY FROST WILL LIKELY FORM...BUT A LIGHT NORTHERLY BREEZE
SHOULD PREVENT WIDESPREAD FROST OR FREEZING CONDITIONS.

$$

PAZ004>006-010>012-037-041-042-291300-
/O.UPG.KCTP.FZ.A.0009.120429T0600Z-120429T1300Z/
/O.NEW.KCTP.FZ.W.0015.120429T0600Z-120429T1300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...MANSFIELD...WELLSBORO...
TROUT RUN...LAPORTE
234 PM EDT SAT APR 28 2012

...A HARD FREEZE WARNING IS IN EFFECT FROM 2 AM TO 9 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HARD 
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY.
THE FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...IN THE LOWER TO MID 20S.

* TIMING...LATE TONIGHT THROUGH THE MID MORNING HOURS SUNDAY. 

* IMPACTS...CROPS AND OTHER SENSITIVE VEGETATION WILL BE DAMAGED
  OR DESTROYED BY THE VERY COLD TEMPERATURES IF ADEQUATE MEASURES
  ARE NOT TAKEN TO PROTECT THEM OR IF POSSIBLE...BRINGING THEM
  INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING IS ISSUED WHEN MINIMUM TEMPERATURES ARE
EXPECTED TO BE BELOW 28 DEGREES. TEMPERATURES THIS COLD COULD HARM
OR KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE WITH
AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED
TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ017>019-024>028-045-046-049>053-058-291300-
/O.UPG.KCTP.FZ.A.0009.120429T0600Z-120429T1300Z/
/O.NEW.KCTP.FZ.W.0015.120429T0700Z-120429T1300Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...POTTSVILLE
234 PM EDT SAT APR 28 2012

...A FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. 

* TIMING...LATE TONIGHT THROUGH THE MID MORNING HOURS SUNDAY.

* IMPACTS...CROPS...TENDER OUTDOOR PLANTS AND FLOWERS WILL BE
  DAMAGED...OR POSSIBLY DESTROYED IF LEFT OUTSIDE OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT
TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE.

&&

$$

LAMBERT/CERU/EVANEGO
1 follow-up statement
868 
WWUS71 KCTP 290739
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
339 AM EDT SUN APR 29 2012

PAZ004>006-010>012-037-041-042-291545-
/O.NEW.KCTP.FZ.A.0010.120430T0700Z-120430T1300Z/
/O.CON.KCTP.FZ.W.0015.000000T0000Z-120429T1300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...MANSFIELD...WELLSBORO...
TROUT RUN...LAPORTE
339 AM EDT SUN APR 29 2012

...A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING... 
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING. 

* TEMPERATURES...LOWS IN THE LOWER TO MID 20S BOTH THIS MORNING
  AND AGAIN MONDAY MORNING.

* TIMING...EARLY THIS MORNING AND AGAIN MONDAY MORNING.

* IMPACTS...CROPS AND OTHER SENSITIVE VEGETATION WILL BE DAMAGED 
  OR DESTROYED BY THE VERY COLD TEMPERATURES IF ADEQUATE 
  MEASURES ARE NOT TAKEN TO PROTECT THEM OR IF POSSIBLE...
  BRINGING THEM INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING IS ISSUED WHEN MINIMUM TEMPERATURES ARE
EXPECTED TO BE BELOW 28 DEGREES. TEMPERATURES THIS COLD COULD
HARM OR KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE WITH
AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE
ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS.

&&

$$

PAZ017>019-045-046-049>053-058-291545-
/O.NEW.KCTP.FZ.A.0010.120430T0700Z-120430T1300Z/
/O.CON.KCTP.FZ.W.0015.000000T0000Z-120429T1300Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
SCHUYLKILL-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...POTTSVILLE
339 AM EDT SUN APR 29 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING. 

* TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S THIS MORNING
  AND LOWS IN THE LOWER 30S MONDAY MORNING.

* TIMING...EARLY THIS MORNING AND AGAIN MONDAY MORNING.

* IMPACTS...CROPS...TENDER OUTDOOR PLANTS AND FLOWERS WILL BE 
  DAMAGED...OR POSSIBLY DESTROYED IF LEFT OUTSIDE OR 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT
TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS.

&&

$$

PAZ024>028-291300-
/O.CON.KCTP.FZ.W.0015.000000T0000Z-120429T1300Z/
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-
INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN
339 AM EDT SUN APR 29 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...CROPS...TENDER OUTDOOR PLANTS AND FLOWERS WILL BE 
  DAMAGED...OR POSSIBLY DESTROYED IF LEFT OUTSIDE OR 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT
TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE.

&&

$$

DANGELO

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Apr 28, 10:08 AM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Apr 28, 10:08 AM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1008 AM EDT SAT APR 28 2012

.SYNOPSIS...
A WAVE OF LOW PRESSURE WILL RIDE EASTWARD TODAY ALONG A FRONTAL
ZONE DRAPED FROM THE MID MISSISSIPPI VALLEY TO THE SOUTHERN MID-
ATLANTIC COAST. THIS WILL CREATE LIGHT RAIN FOR MUCH OF CENTRAL PA
LATE THIS AFTERNOON INTO EARLY TONIGHT. A LARGE DOME OF HIGH
PRESSURE WILL PUSH SOUTHWARD FROM ONTARIO CANADA TONIGHT AND
SUNDAY...PROVIDING FAIR WEATHER AND MODERATING TEMPERATURES FOR
SUNDAY AND MONDAY. EVEN WARMER WEATHER IS EXPECTED FOR THE REST OF
THE NEW WORK WEEK AS AN UPPER RIDGE BECOMES ANCHORED OVER THE
SOUTHEAST STATES AND WESTERN ATLANTIC. AT THE SAME TIME...THE
PATTERN SHOULD BECOME MORE UNSETTLED WITH SEVERAL OPPORTUNITIES
FOR CONVECTIVE RAINFALL.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH CLOUDS WILL LOWER/THICKEN-UP QUICKLY ACROSS THE WESTERN HALF OF
THE CWA THROUGH EARLY THIS AFTERNOON WITH MOSTLY SUNNY SKIES ACROSS
THE MID SUSQ VALLEY /AND POINTS NORTH AND EAST/ YIELDING TO
INCREASING AFTERNOON CLOUDS WITH A CHANCE OF SOME LIGHT RAIN DURING
THE MID TO LATE AFTERNOON FROM KIPT SOUTH.

THE LEADING EDGE OF AN INITIAL BATCH OF VERY LIGHT RAIN WAS RACING
EAST /AT ABOUT 45-50KTS/ FROM FAR WRN PENN LATE THIS MORNING AND
WILL BRING A 1-2 HOUR PERIOD OF VERY LIGHT RAIN /JUST A FEW TO SVRL
HUNDREDTHS OF AN INCH/ TO OUR WESTERN AND CENTRAL CWA BETWEEN
15-18Z...FOLLOWED BY A FEW HOUR LULL IN THE ACTION.

THE SECOND AREA OF RAIN /NOW SPREADING INTO FAR NWRN OHIO/ IS ALSO
MOVING RAPIDLY TO THE EAST CLOSE TO THE SPEED OF THE MEAN 700-500 MB
FLOW AND WILL MOVE INTO THE REGION NEAR AND TO THE WEST OF ROUTE 219
BETWEEN 19-20Z...THEN SPREAD ACROSS THE REMAINDER CENTRAL AND SRN
PENN LATE TDY AND THIS EVENING.

POPS RAMPING TO NEAR 100 PERCENT ACROSS THE REGION NEAR...AND TO THE
SOUTH OF INTERSTATE 80 FOR THE LATE AFTN AND EVENING HOURS CONTINUES
TO LOOK IN GOOD SHAPE.

TEMPS WILL MOST LIKELY HOLD IN THE 40S OVER THE WEST AND 50S IN THE
VALLEYS OF THE EAST AS THE CLOUDS THICKEN UP LATE THIS MORNING AND
CUT DOWN ON THE INSOLATION.

ALL MODEL SOLUTIONS NOW VERY SIMILAR IN TIME/PLACE/SPEED OF THE
MAJOR MASS FEATURES AND RESULTING RAINFALL. THE SFC LOW PASSES WELL
TO THE SOUTH OF THE STATE AND DRY AIR OVER THE NORTH WILL MOST
LIKELY KEEP THE FAR NRN TIER DRY. WILL HOLD ONTO 20-30 POPS THERE TO
ALLOW FOR THE SMALL UNCERTAINTY IN THE NRN LIMIT OF THE RAINFALL.

QPF COULD BE LOWER THAN THE MDLS ARE PLAYING WITH THE DRY AIR IN
PLACE...AND SHOULD STAY UNDER 0.25 INCHES IN MOST LOCATIONS. THE
PRECIP WILL BEGIN IN THE AFTERNOON IN THE WEST AND EARLY EVENING
IN THE SE. BUT IT EXITS THE AREA VERY QUICKLY THIS EVENING/EARLY
TONIGHT.

LATEST SOLUTIONS CONTINUE TO BE MILD ENOUGH FOR ALL RAIN...ESP
WITH THE PRECIP HOLDING OFF UNTIL AFTN/EVENING.

THE LATEST 09Z SREF AND 12Z NAM SHOWS JUST A VERY SLIM CHC FOR SOME
HIGH ELEVATION SNOWFLAKES AT THE NRN EDGE OF THE PRECIP SHIELD THIS
LATE TDY AND THIS EVENING ACROSS PORTIONS OF CLEARFIELD...ELK AND
NWRN CENTRE COUNTIES WHERE 850-875 MB WET BULB TEMPS WILL BE NEAR
ZERO.

THIS SNOW /AND CHC FOR IT/ WILL BE SO INCONSEQUENTIAL THAT IT/S NOT
WORTH TRYING TO SPECKLE INTO THE GRIDS AT ELEVATIONS AROUND OR ABOVE
2000 FT NEAR I-80.

WE ARE STILL LOOKING AT A 4 TO 8-HOUR PERIOD OF MAINLY LIGHT
RAINFALL FOR THE ENTIRE EVENT ACROSS MAINLY THE SRN TWO-THIRDS OF
THE AREA WITH GREATEST AREAL COVERAGE OF THE CWA AROUND 00Z.
DECREASING POPS FROM W-E AFTER THE LOW/SFC WAVE PUSHES TO THE EAST.
THE END TO THE RAIN SHOULD BE AROUND OR JUST AFTER MIDNIGHT. THE
SKIES CLEAR OUT VERY QUICKLY AND ALMOST COMPLETELY FROM N TO S
OVERNIGHT. THE CLEARING AND LIGHT NRLY WIND WILL LEAD TO ANOTHER
COLD NIGHT AND ANOTHER CHANCE FOR A FREEZE. HAVE CHOSEN THE SAME
ROUTE AS LAST NIGHT AND POSTED A FREEZE WATCH FOR TONIGHT
/2ND-PERIOD WHILE STILL RUNNING THE CURRENT/1ST-PERIOD WARNING.
WHILE A LITTLE CONFUSING...IT SHOULD LET FOLKS KNOW TO NOT LET DOWN
THEIR GUARD AND PLANT FOR ANOTHER COUPLE OF DAYS. HAVE ALSO CHOSEN
TO NOT INCLUDE THE FAR SRN COS IN THE FREEZE WATCH...AS PROGGED MINS
ARE IN THE M30S THERE. THEY WILL MOST LIKELY GET A FROST IF THE
WINDS DIE OFF.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
SUNNY SKIES SUNDAY DUE TO STRONG /1029MB/ HIGH PRESSURE OVER THE
GREAT LAKES. THE DRY AIR WILL MAKE IT TOUGH TO MAKE ANY CLOUDS
REACH THE CWA DESPITE A NNW FETCH OFF THE LOWER LAKES. THE FRONTAL
BOUNDARY DOES NOT GO TOO FAR TO THE S...AND MAY BUBBLE UP TO THE
NORTH AS A WARM FRONT WHICH COULD ENTER WRN PA. HOWEVER...THE DRY
AIR CONTINUES TO SIT OVER THE LOCAL AREA AND NIL CHC FOR PRECIP
EXISTS UNTIL AT LEAST MONDAY. HIGHS ON SUNDAY WILL RUN ABOUT 10F
HIGHER THAN TODAY/SATURDAY...BUT STILL A LITTLE BELOW NORMALS
WHICH ARE NOW IN THE 60S - EVEN IN THE NRN MTS. THE ONLY FORECAST
TROUBLE WILL BE SUNDAY NIGHT AS NEARLY IDEAL RADIATIONAL COOLING
WILL AGAIN PROVIDE THE LIKELIHOOD OF A FREEZE OVER MUCH IF NOT ALL
OF THE AREA. WILL HOLD OFF ON ANY FURTHER FLAGS AT THIS
POINT...BUT MONDAY AM LOOKS A DEG OR TWO COLDER THAN SUN AM.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
GENERALLY PROGRESSIVE WEST TO SWRLY UPPER FLOW IS EXPECTED THROUGH
THE LONG TERM PERIOD. THIS WILL BRING SEVERAL FRONTS AND CHANCES
FOR...MAINLY LIGHT...PCPN TO CENTRAL PA.

GRADUAL WARMING TREND CONTINUES MONDAY. HIGHS THROUGH NEXT WEEK
INCREASE ABOUT 5F EACH DAY IN RETURN FLOW ON BACK OF HIGH. TEMPS
WILL TOP OUT IN THE 70S FOR THE SECOND HALF OF THE WEEK...WITH
80S EVEN POSSIBLE IN SPOTS. INDIVIDUAL SHORTWAVES...WHICH ARE
VERY HARD TO RESOLVE AT THESE RANGES...WILL MODULATE OPPORTUNITIES
OF PCPN. THE NEXT HIGH CHC OF PRECIP WILL BE DURING A TIME OF MCS-
FAVORABLE CONDITIONS MONDAY NIGHT. WILL GO WITH POPS INCREASING TO
50 PCT IN THE WEST FOR MONDAY NIGHT...AND 40S FOR TUESDAY. THEN
PERPETUAL 30 POPS WILL BE CARRIED ON THRU FRIDAY.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
THICKENING MID AND HIGH CLOUDS WILL CONTINUE OVERSPREAD THE REGION
TODAY BUT VFR CONDS WILL PREVAIL...EVEN IN SOME PERIODS OF AFTERNOON
LIGHT RAIN.

 LOW PRES RIDING EWD FM THE MID MS VLY THRU THE MID-SOUTH WILL
SPREAD LOWER CIGS ACROSS CENTRAL AND SRN PA AIRFIELDS WITH LIGHT
RAIN LIKELY SOUTH OF DUJ-IPT LINE BY LATE THIS AFTN.

KIPT WILL BE ON THE NRN EDGE OF PRECIP THIS EVENING...BUT LATEST
BLEND OF THE 09Z SREF AND 12Z NAM QPF INDICATES THAT SOME VERY LIGHT
AMTS OF RAIN ARE POSSIBLE THERE LATE TODAY AND EARLY TNGT.

MVFR CIGS APPEAR LIKELY OVR AT AOO/JST FM LATE THIS EVENING INTO THE
FIRST PART OF TNT...BEFORE A DRYING NLY FLOW BRINGS IMPROVING CONDS
AND CLEARING SKIES BY DAYBREAK SUNDAY.

OUTLOOK...
SUN...VFR/NO SIG WX EXPECTED.
MON-WED...MAINLY VFR WITH SCT TSTM IMPACTS POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
PAZ004>006-010>012-017>019-024>028-033-037-041-042-045-046-
049>053-058.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...DANGELO/LAMBERT
SHORT TERM...DANGELO
LONG TERM...GARTNER/STEINBUGL
AVIATION...LAMBERT/STEINBUGL
Hazardous weather outlook, Apr 28, 9:57 AM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
957 AM EDT SAT APR 28 2012

PAZ004>006-010>012-017>019-024>028-033-037-041-042-045-046-049>053-
058-291400-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
SCHUYLKILL-
957 AM EDT SAT APR 28 2012

...A FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ034>036-056-057-059-063>066-291400-
BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
957 AM EDT SAT APR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:04 AM EDTFreeze WatchCTPBlair, Cambria, Cameron, Centre, Clearfield, Clinton and 17 more11 hr

Nearby

Freeze Warnings in Pennsylvania, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.